MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. BIOSHIELD BIOSPY VALVE; BIOPSY VALVE

UNITED STATES ENDOSCOPY GROUP, INC. BIOSHIELD BIOSPY VALVE; BIOPSY VALVE
Model Number 00711125
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer declined in-service training.The director of regional sales-healthcare and the territory manager reviewed the proper way of seating the valve and how to pass the device through the endoscope.The device was not retained by the user facility for evaluation.The customer reviewed with the staff the importance of not discarding the device if the there are any issues in the future.The instructions for use tells the user the following information: "a variety of (8) different bioshield biopsy valves are available.Bioshield biopsy valve (part #00711125, #00711124, #00711126, #00711129, #00711133, #00711135) is used to cover the opening to the biopsy/suction channel of olympus (excluding olympus linear eus endoscopes) and g5 series and newer fujifilm gastrointestinal endoscopes only.Exposure to bodily fluids may occur during connection or disconnection of these devices; adherence to body substance isolation protocols is the responsibility of the user.Do not use a sharp or pointed object to prime the valve prior to use.Do not leave a device hanging from the valve.Doing so can cause the creation of a larger valve slit/hole that may cause leakage.If the lid of the valve is opened while attached to the endoscope during a procedure, scope suction will be compromised, and leakage may occur.If leakage occurs, a sterile gauze should be used to cover the valve." the device history record (dhr) was reviewed, and no abnormities were noted for this lot.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that during a patient procedure, spray from the bioshield biopsy valve made contact with the physician.No harm to patient or users was reported.

Brand Name
BIOSHIELD BIOSPY VALVE
Common Device Name
BIOPSY VALVE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4403586251
MDR Report Key19033338
Report Number1528319-2024-00024
Device Sequence Number8035892
Product Code OCX
UDI-Device Identifier10724995183490
UDI-Public10724995183490
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00711125
Device Catalogue Number00711125
Device Lot Number7109883
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Initial Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown